Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2016, 2:04 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 20, 2016, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS82 KMLB 201804
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED JUL 20 2016
FLZ045-053-201845-
OSCEOLA FL-ORANGE FL-
204 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTHERN
OSCEOLA COUNTIES UNTIL 245 PM EDT...
AT 200 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF HARMONY TO NEAR LAKE
KISSIMMEE. MOVEMENT WAS SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...WEDGEFIELD...NARCOOSSEE...EAST LAKE TOHO AND WEST LAKE
TOHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2855 8112 2826 8096 2789 8131 2792 8131
2794 8135 2795 8134 2800 8139 2800 8142
2804 8146 2806 8146 2806 8144 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8149
TIME...MOT...LOC 1800Z 163DEG 11KT 2827 8104 2797 8132
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:58 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 8:58 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 858 AM EDT WED JUL 20 2016 ...Lower Coverage of Showers and Storms Anticipated Today... .UPDATE... A sprawling deep layer ridge centered over the central United States continues to provide mean easterly flow, albeit weaker relative to yesterday thanks to some mid/upper troughing moving down the eastern seaboard. Latest analysis of satellite imagery and upper air data from this morning's radiosonde launch at Cape Canaveral reveals an atmosphere not particularly conducive to thunderstorm development over east central Florida. Moisture levels have dropped since yesterday to anywhere between 1.75 to 1.90" (drying is noted around 850mb and especially around 600mb). This is showing up nicely on water vapor imagery as a SW/NE oriented dry tongue visible across central/southern portions of the CWA. Meanwhile, a thermal ridge has warmed temperatures several degrees aloft (up to -5.5C at 500mb or 20,000 feet). Given these factors, have opted to drop precipitation coverage down to slight/low-end chance for this afternoon (20-30%). Though the slackening low level flow will likely lead to a more defined sea breeze (and a subsequent boost in updraft initiation), a hostile environment just above the surface suggests showers/storms will have trouble maintaining themselves. What showers and storms do form today will gradually shift west with the sea breeze and eventually to the western side of the Peninsula before sunset this evening. Warm and humid conditions (no surprise given the time of year) with highs above 90 nearly everywhere save for the immediate coast. Aside from the drop in PoPs, no other concerns with the morning forecast. && .AVIATION... Overall coverage of SHRA/TSRA expected to be less today relative to Tuesday. Isolated SHRA/TSRA with brief reductions in vsby/cig along the coast through late this morning along coastal terminals will shift inland through the afternoon. Easterly flow continues. && .MARINE... Easterly winds 5-10 knots this morning will increase to around 10-15 knots nearshore by early afternoon under the influence of the local sea breeze circulation. Seas generally 2 to 3 feet with perhaps some 4 feet well offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 77 90 77 / 20 10 30 20 MCO 93 76 93 76 / 30 10 40 20 MLB 90 79 90 78 / 20 20 40 20 VRB 90 76 90 78 / 30 20 40 20 LEE 94 77 94 76 / 30 10 40 20 SFB 93 76 93 76 / 30 10 30 20 ORL 93 77 92 77 / 30 10 40 20 FPR 89 76 89 76 / 30 20 40 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Ulrich/Johnson
Hazardous weather outlook, Jul 20, 8:00 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 AM EDT WED JUL 20 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 800 AM EDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE INLAND MOVING EAST COAST SEA BREEZE DURING THE AFTERNOON HOURS. THUNDERSTORMS WILL MOVE TOWARD THE NORTHWEST AROUND 5 TO 10 MPH. MAIN THREATS FROM ANY STRONGER STORMS THAT DEVELOP WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL. .RIP CURRENT IMPACT... A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES TODAY. GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED TO SCATTERED STORMS MOVING NORTHWEST OVER THE ATLANTIC AND INLAND WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO AROUND 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EASTERLY FLOW IS FORECAST THROUGH LATE WEEK, WHICH WILL BE ACCOMPANIED BY OCCASIONAL BANDS OF HIGHER MOISTURE. THIS WILL BRING A FEW DAYS WITH INCREASED COVERAGE OF SHOWERS AND LIGHTNING STORMS, ESPECIALLY OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/JOHNSON
In the hours before
Special weather statement, Jul 20, 2:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED JUL 20 2016
FLZ045-053-201845-
OSCEOLA FL-ORANGE FL-
204 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTHERN
OSCEOLA COUNTIES UNTIL 245 PM EDT...
AT 200 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF HARMONY TO NEAR LAKE
KISSIMMEE. MOVEMENT WAS SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...WEDGEFIELD...NARCOOSSEE...EAST LAKE TOHO AND WEST LAKE
TOHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2855 8112 2826 8096 2789 8131 2792 8131
2794 8135 2795 8134 2800 8139 2800 8142
2804 8146 2806 8146 2806 8144 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8149
TIME...MOT...LOC 1800Z 163DEG 11KT 2827 8104 2797 8132
JOHNSONNearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.